Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Cyclic approximation of irrational rotations


Author: A. Iwanik
Journal: Proc. Amer. Math. Soc. 121 (1994), 691-695
MSC: Primary 28D05; Secondary 58F11
MathSciNet review: 1221724
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that an irrational number $ \alpha $ admits a rational approximation $ \vert\alpha - p/q\vert = o(f(q))$ iff the irrational rotation $ Tx = \{ x + \alpha \} $ admits cyclic approximation with speed $ o(f(n))$. As an application to earlier results we obtain that a generic Anzai skew product over every irrational rotation is rank-1 and for a.e. $ \alpha $ most skew products admit cyclic approximation with speed $ o(1/{n^2}\log n)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28D05, 58F11

Retrieve articles in all journals with MSC: 28D05, 58F11


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1221724-X
PII: S 0002-9939(1994)1221724-X
Article copyright: © Copyright 1994 American Mathematical Society